Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2007, 5:08 PM CDT for Comanche County, Kansas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 13, 2007, 6:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:26 PM CDT | HAIL 0.75 | 12 Ese Buttermilk, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 132208 SVRDDC KSC033-132315- /O.NEW.KDDC.SV.W.0187.070613T2208Z-070613T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 508 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 615 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF BUTTERMILK...OR 12 MILES SOUTHWEST OF AETNA... AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BUTTERMILK... RURAL RESIDENCES OF SOUTHEASTERN COMANCHE COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3699 9933 3700 9901 3724 9901 3723 9938 $$ LACY
1 follow-up statement
000 WWUS53 KDDC 132228 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 528 PM CDT WED JUN 13 2007 KSC033-132315- /O.CON.KDDC.SV.W.0187.000000T0000Z-070613T2315Z/ COMANCHE KS- 528 PM CDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN COMANCHE COUNTY... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF BUTTERMILK...OR 10 MILES WEST OF AETNA...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BUTTERMILK... RURAL RESIDENCES OF SOUTHEASTERN COMANCHE COUNTY. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3699 9933 3700 9901 3724 9901 3723 9938 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:16 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 13, 3:16 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT WED JUN 13 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE POSSIBILITY FOR SEVERE LATE THIS AFTERNOON AND EVENING AND HEAVY RAIN TONIGHT. NUMEROUS FEATURES SHOWING UP IN THE 12Z UA ANALYSIS. IN THE UPPER LEVELS, CENTRAL KANSAS WAS UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET EXTENDING FROM THE CENTRAL HIGH PLAINS INTO CANADA. THE WEAK CLOSED SYSTEM THAT MOVED OUT OF THE SOUTHERN ROCKIES OVERNIGHT WAS SITUATED OVER EASTERN COLORADO THIS MORNING. THIS FEATURE WAS SLOWLY WORKING ITS WAY EAST AS 500 MB WINDS ON THE GRANADA PROFILER HAD BECOME LIGHT EASTERLY. PLENTY OF TROPICAL MOISTURE CONTINUES TO FEED NORTHWARD PER THE MOIST AXIS ANALYZED AT 850 AND 700 MB FROM EAST TEXAS THROUGH CENTRAL PORTIONS OF KANSAS AND NEBRASKA. AT THE SURFACE, LOW PRESSURE WAS LOCATED IN THE EASTERN OKLAHOMA PANHANDLE WITH A WEAK COLD FRONT EXTENDING SOUTH. ANOTHER BOUNDARY EXTENDED TO THE SOUTHEAST INTO WESTERN OKLAHOMA. THUNDERSTORMS WERE FIRING ALONG THIS BOUNDARY INTO SOUTHWEST KANSAS THIS AFTERNOON. OVERALL, WIND SHEAR IS NOT VERY IMPRESSIVE THIS AFTERNOON GIVEN THE WEAK UPPER WINDS. 0-3KM HELICITY FROM THE SPC SITE IS NOT TOO IMPRESSIVE EITHER BUT THERE IS SOME TURNING IN THE LOWER LEVELS ALONG AND NORTH OF THE BOUNDARY. SBCAPE VALUES ARE PUSHING 4000 J/KG INTO THE SOUTHEAST PART OF THE CWA. A FEW OF THE STORMS HAVE EXHIBITED SOME ROTATION SO A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON. WOULD THINK THE SEVERE THREAT WILL DROP OFF FAIRLY QUICKLY ONCE WE LOSE THE HEATING. HAVE CONTINUED THE FLOOD WATCH FOR THE EASTERN FEW ROWS OF COUNTIES OVERNIGHT INTO THURSDAY. THIS AREA RECEIVED SOME LOCALLY HEAVY RAIN TODAY WITH SOME FLOODING REPORTED IN EASTERN ELLIS COUNTY. ANY MORE RAINFALL OVERNIGHT WILL ONLY ADD TO THE SITUATION. THROUGH THURSDAY, THE UPPER LOW IS FORECAST TO CONTINUE SLOWLY MOVING EAST INTO NORTHWEST OKLAHOMA. WITH A CONTINUED FEED OF MOISTURE INTO THE REGION, THINK THAT THE THREAT FOR HEAVY RAIN WILL CONTINUE. WHAT THE STORMS DO TONIGHT WILL HAVE SOME BEARING ON WHERE FOCUS FOR STORMS WILL BE THURSDAY AFTERNOON. ANY STORMS IN OUR EASTERN CWA ON THURSDAY WILL BE CAPABLE OF PRODUCING SOME FLOODING RAINFALL. DAYS 3-7... THE MAIN FORECAST CHALLENGE TO THE EXTENDED CENTERS AROUND THE LATE SUNDAY INTO MONDAY TIME FRAME. IT APPEARS THE UPPER TROUGH DYNAMICS WITH THIS EARLY WEEK SYSTEM WILL STAY WELL TO OUR NORTH. HOWEVER...THE ASSOCIATED FRONTAL PASSAGE SHOULD OCCUR EARLY MONDAY AND CAUSE THE POST FRONTAL COOLING AFFECT TO MATERIALIZE SOONER THAN PREVIOUSLY THOUGHT. THINK THIS SHOULD BE A QUICK MOVING SURFACE FRONT AND RESULT IN COOLER HIGH TEMPS MONDAY...LINGERING INTO TUESDAY AND A WARM UP BEGIN AGAIN ON WEDNESDAY. IN DAY 8...THURSDAY...ADDED A 20 POPS EVERYWHERE IN THE AFTERNOON...THINKING STRONG DAYTIME SURFACE HEATING COULD INITIATE A FEW STORMS. && .AVIATION... CIGS WILL BE FLIRTING WITH MVFR HEIGHTS AND BECOME MORE PREVALENT MVFR AFTER 01Z. THUNDERSTORMS WILL CONTINUE TO BE SCATTERED OVER THE AREA AND MAY OCCASIONALLY AFFECT A TAF SITE. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 79 61 83 / 80 60 40 30 GCK 60 78 59 83 / 70 50 30 30 EHA 57 78 57 85 / 50 30 30 20 LBL 60 79 59 84 / 70 50 30 30 HYS 62 78 61 84 / 80 60 30 30 P28 65 82 64 83 / 80 70 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY EVENING FOR KSZ030-031-045-046-065- 066-079>081-089-090. && FN02/12
Hazardous weather outlook, Jun 13, 3:55 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT WED JUN 13 2007 KSZ043-044-061>064-074>078-084>088-140900- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 355 AM CDT WED JUN 13 2007 /255 AM MDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY PROGRESSES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, HOWEVER SOME MAY BE CAPABLE OF SMALL HAIL, STRONG WINDS TO 4O OR 50 MPH, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079>081-089-090-140900- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- 355 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN EXTENDED INTO THURSDAY EVENING. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING WITH 1 TO 3 OR MORE INCHES POSSIBLE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 4O OR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Jun 13, 4:22 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 422 PM CDT WED JUN 13 2007 KSZ063-077-132200- FINNEY-GRAY- 422 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND GRAY COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHARLESTON...MOVING NORTH AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR MONTEZUMA AND WAS MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3748 10061 3747 10020 3826 10031 3825 10074 LACY
Local storm report, Jun 13, 4:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
425 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 E HUGOTON 37.18N 101.26W
06/13/2007 E0.75 INCH STEVENS KS EMERGENCY MNGR
&&
JBLocal storm report, Jun 13, 4:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
451 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 3 ESE MEADE STATE PARK 37.16N 100.36W
06/13/2007 E0.75 INCH MEADE KS PUBLIC
&&
01Local storm report, Jun 13, 5:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
501 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 9 NW LIBERAL 37.14N 101.05W
06/13/2007 E0.75 INCH SEWARD KS EMERGENCY MNGR
&&
GERARDSpecial weather statement, Jun 13, 5:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT WED JUN 13 2007 KSZ086-132300- SEWARD- 501 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD COUNTY... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WOODS...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SEWARD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3700 10096 3706 10067 3738 10080 3738 10108 LACY
Local storm report, Jun 13, 5:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD MANTER 37.52N 101.88W
06/13/2007 STANTON KS FIRE DEPT/RESCUE
3.25 INCHES OF RAIN HAS FALLEN IN TOWN. MODERATE FLOODING
WAS BEING REPORTED IN TOWN.
&&
JBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:18 PM CDT | Special Weather Statement | DDC | Grant | 57 min |
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 65 min |
| Jun 13, 2:58 PM CDT | Special Weather Statement | DDC | Meade | 47 min |
| Jun 13, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 57 min |
| Jun 13, 3:26 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jun 13, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| Jun 13, 3:53 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 67 min |
| Jun 13, 3:57 PM CDT | Tornado Warning | DDC | Stevens | 33 min |
| Jun 13, 4:02 PM CDT | Tornado Warning | DDC | Clark | 28 min |
| Jun 13, 4:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 60 min |
| Jun 13, 4:22 PM CDT | Special Weather Statement | DDC | Gray | 38 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 32 min |
| Jun 13, 4:37 PM CDT | Tornado Warning | DDC | Clark | 23 min |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 37 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 35 min |
| Jun 13, 5:01 PM CDT | Special Weather Statement | DDC | Seward | 59 min |
| Jun 13, 5:19 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | DDC | Lane | 51 min |
| Jun 13, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 31 min |
| Jun 13, 6:44 PM CDT | Special Weather Statement | DDC | Barber | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.